It is currently Wed Jun 28, 2017 1:14 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Fri Jul 05, 2013 7:50 pm 
Offline
New Poster
New Poster

Joined: Tue Nov 24, 2009 2:50 pm
Posts: 3
Ok, I am having some semi-serious issues here. For the past 3 years I have been prescribed and taking 2x 8mg generic subutex daily. I recently had an issue where I ran out of my prescribed subutex 3 days before I could refill it. I was able to get my hands on some methadone, so I grabbed 40x 10mg to get me through those 3 days. I basically took 60mg of the methadone twice a day for those three days and 40mg on the morning of the fourth day. Later that fourth day, about 12hrs after taking the 40mg of methadone, I took an 8mg subutex and all seemed fine. Until about an hour later and I felt like was having a panic attack. I became super dizzy and everything seemed to be like a dream to me. I was afraid that I may not be breathing well so I didn't want to go to sleep and never wake up. So I just laid in my bed for a few hours being miserable until I finally just fell asleep. Woke up feeling ok, but not completely normal. I took another 8mg subutex and yet again I had the same symtpoms as the previous night, but not quite as strong. I decided to just sleep it off for a few hours. I woke up later that same day and felt ok, but still not completely normal. I didn't want to take anymore that day, so I waited until today. Today, about 48hrs after that last dose of methadone, I took another 8mg and I felt fine for an hour or so and now I am feeling the same symptoms again. It's like a disconnected feeling and dizziness. I am beginning to wonder if the subutex will ever be the same again.

Am I just experiencing this because the methadone has such a high half life? Please help me out here, I am not liking this at all. I have to take care of my two young boys this weekend and I definitely don't want to be all out of it while I have them. Thanks for any help!


Top
 Profile  
 
 Post subject: Ouch!
PostPosted: Sat Jul 06, 2013 3:05 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2745
Location: Southwest
Hi jmgreetis,

By taking the Methadone it seems to have dislodged the bupe from your receptors and now you are experiencing precipitated withdrawals. All you can do is continue to take your Subutex each day and it should slowly get better as the Methadone leaves your system. Yes, it too has a long half life but I don't know how long. We have other members here who are more qualified than me to answer your question. I'm just guessing based on what you said. But I'm pretty sure you'll feel better and better each day.

Hang tight and someone with this experience will post back to you.

Welcome back!

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sun Jul 07, 2013 12:13 am 
Offline
New Poster
New Poster

Joined: Tue Nov 24, 2009 2:50 pm
Posts: 3
I thank you very much for responding to my thread. I am very tempted to go with your advice and just keep taking the subutex once a day until the methadone is just flushed out of my system. However, on the drugs forum I had a reply from someone who basically said that I need to wait until I am in full withdrawal before I can even take the slightest amount of subutex. He said to wait until I score at least a 26 on the COWS sheet and then start taking my subutex in 1mg increments every hour until I am stable.

I know that it will suck to even begin going into withdrawal but I almost feel like he is right. I would love to have a third opinion on this matter and what I should do. Should I go ahead and keep taking the 8mg subutex once a day and hope that the methadone eventually is gone and I'm back to normal. Keeping in mind that the past three days that I've taken the subutex I have felt extremely strange, dizzy, and dream-like. Or should I wait it out until I am in full w/d before taking anymore subutex.

I appreciate all the advice I can get as it will help me come to the best conclusion as to what I should do.

Thanks to all in advance!!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jul 07, 2013 4:41 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 965
It sounds like you've had a rough ride these last few days. The transition from methadone to Sub is a difficult one, and many people experience precipitated withdrawal, which is what you've been going through. However, your case is different in that you've only taken methadone a few days, so you haven't given the methadone a chance to accumulate in your system.

Taking Sub 12 hours after your last dose of methadone is really not a good idea for anyone, as you've discovered. Don't stress too much though, because each time you take your Sub you'll experience less precipitated withdrawal. If I were in your position now, I'd reduce my Sub dose temporarily. Instead of taking 8mg in one hit, take 1-2 mg, wait an hour to assess whether it's made you feel better or worse. If it makes you feel better, you take another 2mg. Repeat until you've taken your prescribed dose.

If however you continue to experience precipitated withdrawal, refrain from dosing any further and give yourself another 24 hours before taking more.

Don't worry. Given you only took methadone a few days, it shouldn't be long before you start to stabilise on the Subutex.

Good luck!


Top
 Profile  
 
PostPosted: Sun Jul 07, 2013 8:40 pm 
Offline
New Poster
New Poster

Joined: Tue Nov 24, 2009 2:50 pm
Posts: 3
So, like my title says. I took about a quarter of one 8mg tablet and about 45 min later was feeling dizzy and exhausted. Funny thing is, now that it's about 9hrs later I feel pretty much fine besides the occasional sweating episode. I think I am just goin to bite the bullet and wait until I'm about a 15 on the COWS sheet and then start off with 1-2mg per hour until stable.

This experience has sucked immensely, I can't stress that enough. But to be honest I am somewhat glad it happened because I have learned a lot about how bup works and how it interacts with other drugs. I also definitely have learned my lesson about substituting methadone for subutex. I'll update as soon as something changes.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 07, 2013 9:11 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Apr 30, 2013 3:31 pm
Posts: 158
its prob because for those days you were on methadone you got more of an agonist effect, i believe the celing dose of suboxone is said yo have an agonist effect equivlent to around 30mgs of methadone. I could be wrong on the number so dont quote me on that.

And also methadone stacks in the system similar to buprenorphine so it will prob take a few days for thes two to stop 'fighting' eachother in your brain.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 07, 2013 9:16 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Apr 30, 2013 3:31 pm
Posts: 158
whoopsie...double post lol


Top
 Profile  
 
PostPosted: Wed Jun 11, 2014 3:08 pm 
Offline
New Poster
New Poster

Joined: Wed Jun 11, 2014 2:52 pm
Posts: 1
I would love to know how this has turned out for u because I am you g through the same thing. I was on methadone for 6 months but wanted to switch to suboxone so the sub dr told me to wait 24 hrs after last dose and I would b able to start subs. Well was she wrong I waited a little more than 50 hrs and I was in withdrawals but not bad so I took a 1/2 of sub like I was told to do and man it set me into awful awful withdrawals within an hour so bad I had to go to hospital . So after the night I. Hospital today the dr called I. Subtex and said I needed to start with these first. Oh I forgot to mention that I felt ok today! So I took a 1/2 of subutex and its been about two hrs now my stomach is hurting a lil but not too bad. Should I continue to take 1/2 very couple hours or what I'm scared to!!!! But I'm desperate to avoid withdrawals please help!!!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group